Delaware, 2015Strong Wind in Delaware, February 2, 2015
February 2, 2015 · NWS PHI · 4 events in 4 counties and zones
Strong, gusty northwest winds occurred in the wake of a departing and intensifying low pressure system during the late afternoon into the middle of the evening on the 2nd in Delaware. Peak wind gusts average 45 to 50 mph and knocked down weak trees, tree limbs and power lines and caused isolated power outages.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong, gusty northwest winds occurred in the wake of a departing and intensifying low pressure system during the late afternoon into the middle of the evening on the 2nd in Delaware. Peak wind gusts average 45 to 50 mph and knocked down weak trees, tree limbs and power lines and caused isolated power outages. Peak winds included 52 mph in Lewes (Sussex County), 50 mph in Harrington (Kent County), 47 mph at the New Castle County Airport, 47 mph at Rehoboth Beach (Sussex County), 46 mph at the Dover Air Force Base (Kent County) and Milton (Sussex County) and 40 mph in Georgetown (Sussex County). The strong winds occurred as a low pressure system south of Cape Cod, Massachusetts started to intensify more rapidly as it moved northeast on the evening of the 2nd. This increased the pressure gradient (difference) between it and an approaching high pressure system from the central Mississippi Valley. As the low pressure system approached the Canadian Maritimes during the second half of that evening, the pressure gradient weakened and winds started to slowly decrease.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 2, 4:00 PM EST, 1 hour earlier.
Area forecast discussion, Feb 2, 4:00 PM EST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
400 PM EST MON FEB 2 2015
.SYNOPSIS...
INTENSIFYING LOW PRESSURE SOUTH OF NANTUCKET WILL RACE OFF TO NOVA
SCOTIA LATE TONIGHT. HIGH PRESSURE WILL THEN BUILD JUST TO THE SOUTH
OF OUR AREA FROM TUESDAY INTO WEDNESDAY. MEANWHILE, LOW PRESSURE
OVER THE EASTERN GREAT LAKES WEDNESDAY WILL ADVANCE TO NORTHERN
NEW ENGLAND LATE WEDNESDAY NIGHT, SENDING A STRONG COLD FRONT ACROSS
OUR AREA. HIGH PRESSURE WILL INFLUENCE THE REGION FOR THE END OF
THE WEEK, FOLLOWED BY THE NEXT COLD FRONT SETTLING SOUTH THROUGH THE
AREA SUNDAY. THE NEXT AREA OF LARGE LOW PRESSURE TO MONITOR SHOULD
BE FORMING ALONG THE MID ATLANTIC COAST NEXT SUNDAY NIGHT AND MONDAY.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
THE MAIN LOW PRESSURE CENTER HAS SHIFTED OFFSHORE TO THE COASTAL LOW
AND THIS LOW WILL CONTINUE TO STRENGTHEN AS IT MOVES TO OUR
NORTHEAST. NORTHERLY WINDS WILL BECOME NORTHWEST THIS EVENING AS A
REINFORCING COLD FRONT/SURFACE TROUGH SWINGS THROUGH THE AREA. THIS
FRONT/TROUGH SHOULD SWING ACROSS OUR AREA BETWEEN NOW AND SUNSET AND
PROGRESS EASTWARD THROUGH THE EVENING. BEHIND IT, VERY COLD AIR WILL
PUSH INTO THE AREA, WITH TEMPERATURES EVERYWHERE FALLING BELOW
FREEZING THROUGH THE EVENING. THE COLD SHOT IS EXPECTED TO RAPIDLY
FREEZE LEFT OVER WATER FROM ANY MELTED SNOW AND/OR RAINFALL FROM THE
DAYTIME. WATER WILL FREEZE ON UNTREATED ROADWAYS, PARKING LOTS,
DRIVEWAYS, SIDEWALKS, ETC. THIS WILL CAUSE HAZARDOUS CONDITIONS FOR
THIS EVENING'S COMMUTE. FOR THIS REASON WE HAVE CONVERTED THE WINTER
STORM WARNINGS TO ADVISORIES AND EXPANDED THE WINTER WEATHER
ADVISORY TO COVER ALL AREAS THROUGH MIDNIGHT.
MOST OF THE ACCUMULATING SNOWFALL HAS ENDED ACROSS THE AREA. THE
EXCEPTION TO THIS IS ANY SNOWFALL THAT WILL OCCUR WITH SOME
SCATTERED SNOW SHOWERS AND/OR SQUALLS THAT OCCUR ALONG/BEHIND THE
FRONTAL BOUNDARY. THERE REMAINS SOME RAIN ACROSS SOUTHEASTERN
PENNSYLVANIA, SOUTHERN NEW JERSEY, AND THE DELMARVA WHERE
TEMPERATURES REMAIN ABOVE FREEZING. HOWEVER, THE WARM LAYER ALOFT IS
BEGINNING TO COOL AS THE FLOW ABOVE THE SURFACE IS BECOMING
NORTH-NORTHWEST AS WELL, SO WE DO NOT EXPECT FREEZING RAIN TO BE AN
ISSUE ANYMORE. ANY RAIN SHOULD CHANGE OVER TO SNOW IN THE NEXT
COUPLE OF HOURS WITH A BRIEF PERIOD OF SLEET POSSIBLE. THESE AREAS
PROBABLY WON'T HAVE MUCH SNOW ACCUMULATION SINCE THERE WILL BE SO
MUCH WATER ON THE GROUND; BUT THERE COULD STILL BE SOME SLUSH IF
SNOW FALLS HEAVY ENOUGH.
WITH THE COLD TEMPERATURES OVERNIGHT AND STRONG WINDS, WIND CHILLS
ARE EXPECTED TO DROP BELOW ADVISORY LEVELS FOR CARBON AND MONROE
COUNTIES. WE HAVE ISSUED A WIND CHILL ADVISORY FOR CARBON AND MONROE
STARTING AT 10 PM. EVEN AREAS NOT IN THE ADVISORY WILL SEE SINGLE
DIGIT TO MINUS SINGLE DIGIT WIND CHILLS THROUGH THE NIGHT.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
LOW WIND CHILLS WILL CONTINUE EVERYWHERE AND THE WIND CHILL ADVISORY
WILL BE ONGOING FOR CARBON AND MONROE COUNTIES AT THE START OF THE
DAY TUESDAY, BEFORE TEMPERATURES WARM UP DURING THE MORNING. WINDS
WILL GUST AGAIN 15-20 MPH DURING THE DAY, SO IT WILL STILL FEEL COLD
AT TIMES.
WE DO NOT EXPECT ANY PRECIPITATION DURING THE DAY EVEN THOUGH A
SHORT WAVE/VORT MAX WILL SWING ACROSS THE AREA AROUND MIDDAY. IT MAY
ONLY INCREASE CLOUD COVER, SO WE'LL KEEP THE WEATHER DRY.
DAYTIME HIGHS WILL BE WELL BELOW NORMAL, RUNNING 10-15 DEGREES BELOW
NORMAL.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
500 MB: A BRIEF PERIOD OF RIDGING ALOFT DEVELOPS BY WEDNESDAY BEFORE
A SHARPENING TROUGH MOVES FROM THE GREAT LAKES WEDNESDAY NIGHT TO
THE MID AND NORTH ATLANTIC COAST BY EARLY FRIDAY. RIDGING REDEVELOPS
NEXT WEEKEND BEFORE A LARGE SCALE TROUGH PROBABLY EVOLVES OVER SOUTHEAST
UNITED STATES LATE SUNDAY INTO EARLY NEXT WEEK (SPLITTING FLOW).
TEMPERATURES: LAST MONTH WAS AROUND 1.5 TO 3.5 DEGREES COLDER THAN
NORMAL WITH ABOVE NORMAL PRECIPITATION I-95 EASTWARD BUT BELOW NORMAL
FROM KRDG TO KABE AND KMPO. THE CALENDAR DAY AVERAGES STARTING WEDNESDAY
SHOULD BE NEAR NORMAL, SEVERAL DEGREES BELOW NORMAL THURSDAY, 10
TO 15 DEGREES BELOW NORMAL FRIDAY (MAX'S 15 TO 20 DEGREES BELOW
NORMAL WITH SUBZERO COLD POTENTIAL MUCH OF THE I80 REGION THAT
FRIDAY MORNING)... THEN WARMING TO SEVERAL DEGREES BELOW NORMAL
SATURDAY...NEAR OR SLIGHTLY ABOVE NORMAL SUNDAY.
FORECAST BASIS: UNLESS OTHERWISE NOTED WITHIN THE DAILIES. THIS
FORECAST IS A 50 50 BLEND OF THE 12Z/2 MAV/MET FOR TUESDAY NIGHT-
WEDNESDAY NIGHT. THE 12Z/2 MEX MOS WAS APPLIED THURSDAY AND
THURSDAY NIGHT. THE 1523Z/2 WPC D4-8 ELEMENTS OF DEWPOINTS/WIND/SKY/POP
/MAX-MIN TEMPS WERE USED FOR THE LONGER RANGE...VIRTUALLY
VERBATIM.
THE DAILIES...
TUESDAY NIGHT -WEDNESDAY NIGHT...VARIABLE CLOUDS; A POSSIBLE PERIOD
OF SNOW SHOWERS NEAR AND NORTH OF I-80 TUE NIGHT OR WEDNESDAY
MORNING. GENERAL WEAK WARM AIR ADVECTION AHEAD OF THE NEXT SURGE
OF POLAR COLD. NOTHING OUT OF THE ORDINARY. RADIATIONAL COLD OVER
THE SNOW COVER TUESDAY NIGHT. SOUTHWEST WIND GUST 20 MPH DURING
WED AFTERNOON SHIFT NW LATE AT NIGHT WITH LESS RADIATIONAL COLD
WEDNESDAY NIGHT AS COMPARED TO TUESDAY NIGHT. CONFIDENCE IN THIS
PART OF THE FCST IS AVERAGE, BELOW AVERAGE FOR ANY SNOW.
BY THE WAY SNOWFALL NOW ABOVE NORMAL FOR THE WINTER ALONG AND
NORTH OF I-78.
THURSDAY-THURSDAY NIGHT...MONITORING THE PROGRESS OF A SUB ARCTIC
FRONTAL PASSAGE AND PROBABLY A SWATH OF LIGHT SNOW ALONG IT...ESPECIALLY
I95 SEWD. SMALL POTENTIAL ADVISORY SNOW ALTHOUGH WE DONT COUNT
THE ECMWF AS THE PRIMARY PLAYER ON EAST COAST CYCLOGENESIS SINCE
ITS BEEN BIASED A LITTLE TO THE WEST AND A TOUCH EXUBERANT FOR THE
MID ATLANTIC COAST (TELCON NCEP AND INTERNAL EXPERIENCE-ITS ALSO
BEEN A LITTLE EXTREME ON THE COLD THIS WINTER). NORTH TO NORTHWEST
WIND GUSTING 20 TO 25 MPH ADDS A SIGNIFICANT CHILL FACTOR.
FRIDAY...VERY COLD WITH LIGHT WIND AND MAX TEMPS 15 TO 20 DEGREES
BELOW NORMAL AFTER MORNING MINS OVER THE SNOW COVERED NORTH POSSIBLY
BELOW ZERO! POSSIBLY THE COLDEST OF THE WINTER SO FAR...FORTUNATELY
LIGHT WIND.
NEXT SATURDAY...NICE. NOT AS COLD! SOUTHWEST WIND MAY GUST 15 TO 20
MPH DURING THE AFTERNOON.
SUNDAY-MONDAY...CONSIDERABLE CLOUDINESS AT THE VERY LEAST AND
WATCHING THE POSSIBLE EVOLUTION OF A SUBSTANTIAL TROUGH ALOFT
OVER THE SE USA AND THE ASSOCIATED MID ATLC COAST SFC LOW. THIS
COULD WRAP IN SOME PRETTY COLD AIR LATER MONDAY BUT CONFIDENCE IS
BELOW AVERAGE ON THE OUTCOME, INCLUDING THE ECMWF EAGERNESS TO
DEVELOP EAST COAST CYCLONES TOO FAR TO THE WEST. UNLESS THE 12Z GEFS
AND 12Z ECMWF ENSEMBLES ARE WRONG ON THE SOUTHERLY LATITUDE OF THE
TROUGH DEVELOPMENT (SPLIT FLOW SLOW MOVER) ...THIS SYSTEM DOES DESERVE
CONTINUED MONITORING AS A POTENTIAL WIDESPREAD PCPN MAKER HERE.
&&
.AVIATION /21Z MONDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
TAFS ARE BEGINNING TO IMPROVE, BUT RANGE FROM IFR TO MVFR AND VFR
THIS AFTERNOON AND WILL CONTINUE TO IMPROVE TO ALL VFR INTO THE
EVENING. SOME LIGHT RAIN WILL CONTINUE FOR EAST AND SOUTHERN NEW
JERSEY AND CENTRAL/SOUTHERN DELMARVA, BEFORE POSSIBLY CHANGING TO
SNOW. FOR EASTERN PENNSYLVANIA AND NORTHERN NEW JERSEY, LIGHT SNOW
SHOWERS, AND POSSIBLY SNOW SQUALLS WILL CONTINUE INTO THE EVENING.
AFTER AROUND SUNSET, ANY PRECIPITATION IS EXPECTED TO END ACROSS THE
AREA.
WINDS WILL BECOME QUITE GUSTY AS LOW PRESSURE STRENGTHENS TO OUR
NORTHEAST THIS EVENING AND A FRONTAL BOUNDARY PASSES THROUGH THE
AREA. WIND GUSTS OF 30-40 KNOTS ARE EXPECTED, WITH THE STRONGEST
WINDS FROM PHL SOUTHWARD. WINDS WILL DIMINISH LATER THIS EVENING
INTO THE OVERNIGHT. A FEW GUSTS 15-20 KNOTS ARE POSSIBLE AGAIN
DURING THE DAY TUESDAY.
ANOTHER PROBLEM WILL BE THE REFREEZING OF ANY LEFTOVER WATER ON
UNTREATED SURFACES. VERY COLD AIR WILL FILTER IN BEHIND THE COLD
FRONT AND LIKELY QUICKLY FREEZE ANY WATER ON THE UNTREATED SURFACES.
VFR CONDITIONS WILL PERSIST OVERNIGHT INTO TUESDAY.
OUTLOOK...
TUESDAY NIGHT...VFR SCT-BKN AOA 10000 FT. LIGHT WIND. CONFIDENCE:
VERY HIGH.
WEDNESDAY...MOSTLY VFR, BUT SOME LOCAL MVFR/IFR RESTRICTIONS ARE
POSSIBLE IN LIGHT SNOW ALONG AND N OF I 80. SOUTHWEST WIND GUST
20 KT WED AFTERNOON SHIFT NW LATE WED NIGHT. CONFIDENCE: BELOW
AVERAGE ON ANY SNOW WEDNESDAY OR NON VFR CONDITIONS.
THURSDAY...POSSIBLE SUB-VFR IN LIGHT SNOW, ESPECIALLY THE MORNING,
OTHERWISE VFR CONDITIONS BY NIGHT AS SKIES CLEAR. NORTH TO NORTHWEST
GUSTS 20 TO 25 KT. CONFIDENCE: AVERAGE. UNCERTAINTY REGARDING HOW
MUCH SNOW WHICH EQUATES TO THE FRONT POSSIBLY SLOWING FOR A SFC
WAVE MOVING NEWD OFF THE MID ATLC COAST.
FRIDAY...VFR. LIGHT WIND. CONFIDENCE: AVERAGE.
SATURDAY...VFR CIGS ABV 8000 FT DEVELOPING. SOUTHWEST WIND
GUST 15 TO 20 KT? CONFIDENCE: AVERAGE.
&&
.MARINE...
GALE WARNING REMAINS IN EFFECT FOR THIS EVENING AND OVERNIGHT AS
NORTHWEST WINDS WILL INCREASE AS LOW PRESSURE STRENGTHENS TO OUR
NORTHEAST AND A COLD FRONT SWINGS THROUGH THE AREA. WITH THE COLD
AIR AND STRONG WINDS, FREEZING SPRAY IS EXPECTED TO DEVELOP, SO THE
FREEZING SPRAY ADVISORY REMAINS IN PLACE AS WELL.
TUESDAY...SOME SCA WIND GUSTS AND/OR SEAS MAY LAST INTO TUESDAY
MORNING, ESPECIALLY FOR THE COASTAL WATERS, BUT CONDITIONS ARE
EXPECTED TO SUBSIDE TO SUB-SCA LEVELS BY LATE MORNING.
OUTLOOK...
TUESDAY NIGHT...NO MARINE HEADLINES. CONFIDENCE: ABOVE AVERAGE.
WEDNESDAY...A SMALL CHANCE OF SCA. SOUTHWEST WIND GUSTS NEAR 25 KT WED
AFTERNOON-EVE SHIFTING NW LATE. CONFIDENCE: AVERAGE.
THURSDAY...A STRONG COLD FRONTAL PASSAGE SHOULD RESULT IN SCA NORTHERLY
WIND GUSTS AND SEAS, ESPECIALLY FOR THE ATLANTIC COASTAL WATERS.
MODERATE FREEZING SPRAY DEVELOPS AT NIGHT. CONFIDENCE: ABOVE AVERAGE.
FRIDAY...SCA SEAS MAY LAST INTO FRIDAY MORNING ALONG THE ATLANTIC
COAST. IN ADDITION, MODERATE FREEZING SPRAY POSSIBLE DURING THE
MORNING. CONFIDENCE: AVERAGE.
SATURDAY...NO MARINE HEADLINES. CONFIDENCE: AVERAGE.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR PAZ054-
055-060>062-070-071-101>106.
WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR PAZ070-071-101-
102.
WIND CHILL ADVISORY FROM 10 PM THIS EVENING TO 10 AM EST
TUESDAY FOR PAZ054-055.
NJ...WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR NJZ001-
007>010-012>027.
WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR NJZ016>027.
DE...WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR
DEZ001>004.
WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR DEZ001>004.
MD...WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR MDZ008-
012-015-019-020.
WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR MDZ008-012-015-
019-020.
MARINE...FREEZING SPRAY ADVISORY FROM 10 PM THIS EVENING TO 6 AM EST
TUESDAY FOR ANZ430-431-450>455.
GALE WARNING UNTIL 6 AM EST TUESDAY FOR ANZ430-431-450>455.
&&
SYNOPSIS...DRAG
NEAR TERM...ROBERTSON
SHORT TERM...ROBERTSON
LONG TERM...DRAG 358P
AVIATION...DRAG/MIKETTA
MARINE...DRAG/ROBERTSONHazardous weather outlook, Feb 2, 3:52 PM EST, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
352 PM EST MON FEB 2 2015
NJZ001-007-PAZ060>062-032100-
SUSSEX-WARREN-BERKS-LEHIGH-NORTHAMPTON-
352 PM EST MON FEB 2 2015
...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND EAST
CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
A PERIOD OF SNOW IS POSSIBLE THURSDAY, ESPECIALLY DURING THE MORNING.
ANY SNOW SHOULD BE LIGHT.
THE COMBINATION OF COLD TEMPERATURES AND ELEVATED WINDS THURSDAY
NIGHT MAY RESULT IN WIND CHILL VALUES BETWEEN 10 TO 20 BELOW ZERO.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ054-055-032100-
CARBON-MONROE-
352 PM EST MON FEB 2 2015
...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
EST TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
WIND CHILL ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND CHILL ADVISORY.
A PERIOD OF LIGHT SNOW IS POSSIBLE THURSDAY, MAINLY IN THE
MORNING.
THE COMBINATION OF COLD TEMPERATURES AND ELEVATED WINDS THURSDAY
NIGHT MAY RESULT IN WIND CHILL VALUES BETWEEN 15 TO 20 BELOW ZERO.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ008>010-012>015-PAZ103>106-032100-
MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-
UPPER BUCKS-LOWER BUCKS-
352 PM EST MON FEB 2 2015
...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
A PERIOD OF SNOW IS POSSIBLE THURSDAY, ESPECIALLY DURING THE
MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ001-MDZ008-NJZ016>020-026-027-PAZ070-071-101-102-032100-
NEW CASTLE-CECIL-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
OCEAN-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-
WESTERN CHESTER-EASTERN CHESTER-
352 PM EST MON FEB 2 2015
...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
A PERIOD OF SNOW IS POSSIBLE THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ002>004-MDZ012-015-019-020-NJZ021>025-032100-
KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-
352 PM EST MON FEB 2 2015
...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
A PERIOD OF SNOW IS POSSIBLE THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ450>455-032100-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
352 PM EST MON FEB 2 2015
...GALE WARNING IN EFFECT UNTIL 6 AM EST TUESDAY...
...FREEZING SPRAY ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 AM
EST TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
FREEZING SPRAY ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
MODERATE FREEZING SPRAY IS POSSIBLE THURSDAY NIGHT AND FRIDAY
MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-032100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
352 PM EST MON FEB 2 2015
...GALE WARNING IN EFFECT UNTIL 6 AM EST TUESDAY...
...FREEZING SPRAY ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 AM
EST TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
FREEZING SPRAY ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
MODERATE FREEZING SPRAY IS POSSIBLE THURSDAY NIGHT AND FRIDAY
MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Feb 2, 2:48 PM EST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
248 PM EST MON FEB 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM FREEZING RAIN READINGTON TWP 40.57N 74.80W
02/02/2015 M0.00 INCH HUNTERDON NJ TRAINED SPOTTER
0140 PM FREEZING RAIN RED BANK 39.87N 75.17W
02/02/2015 M0.10 INCH GLOUCESTER NJ TRAINED SPOTTER
0247 PM FREEZING RAIN STROUDSBURG 40.98N 75.20W
02/02/2015 M0.10 INCH MONROE PA PENNDOT
&&
EVENT NUMBER PHI1500070
EVENT NUMBER PHI1500071
EVENT NUMBER PHI1500072
STAFFSpecial weather statement, Feb 2, 2:50 PM EST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
250 PM EST MON FEB 2 2015
NJZ013-014-020-026-027-022100-
COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-OCEAN NJ-
SOUTHEASTERN BURLINGTON NJ-WESTERN MONMOUTH NJ-
250 PM EST MON FEB 2 2015
...HEAVY SNOW SHOWERS WILL AFFECT EAST CENTRAL BURLINGTON...EASTERN
MONMOUTH AND OCEAN COUNTIES...
AT 248 PM EST...THE BACK EDGE OF HEAVIER SNOW SHOWERS WAS LOCATED
FROM EAST FREEHOLD TO LAKEHURST TO WHARTON STATE FOREST...MOVING
NORTHEAST AT 35 MPH.
THE SNOW SHOWERS WILL RAPIDLY DROP VISIBILITIES TO LESS THAN A HALF
A MILE.
THE SNOW WILL CAUSE RAPID ACCUMULATIONS ON ALL SURFACES WITH A QUICK
HALF INCH TO INCH POSSIBLE WITHIN AN HOUR. THIS COULD CREATE VERY
ICY CONDITIONS IF THE ROAD SURFACE IS UNTREATED.
THE BACK EDGE OF THE HEAVIER SNOW SHOWERS WILL BE NEAR FAIR HAVEN
AROUND 300 PM...RUMSON AROUND 310 PM...SPRING LAKE AROUND 320
PM...SILVERTON AROUND 330 PM AND SEASIDE HEIGHTS AROUND 340 PM.
BE ESPECIALLY CAUTIOUS IF YOU MUST TRAVEL INTO OR THROUGH THE HEAVY
SNOW. BE WARY FOR CHANGING ROAD CONDITIONS.
LAT...LON 3989 7408 3978 7408 3977 7414 3981 7410
3992 7410 3990 7412 3986 7412 3977 7418
3972 7466 3991 7455 3992 7447 3999 7451
4037 7419 4044 7397 4032 7396
&&
TFGSpecial weather statement, Feb 2, 4:51 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
451 PM EST MON FEB 2 2015
NJZ012>014-018>020-026-027-022300-
CAMDEN NJ-COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-MIDDLESEX NJ-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-
WESTERN MONMOUTH NJ-
451 PM EST MON FEB 2 2015
...SNOW SHOWERS WILL AFFECT BURLINGTON...MONMOUTH...NORTHERN
CAMDEN...OCEAN AND SOUTHEASTERN MIDDLESEX COUNTIES...
AT 443 PM EST...A LINE OF SNOW SHOWERS WAS LOCATED FROM MORGANVILLE
TO IMLAYSTOWN TO MAPLE SHADE...MOVING SOUTHEAST AT 35 MPH.
THE SNOW WILL RAPIDLY DROP VISIBILITIES LESS THAN A MILE AND CAN
PUT A QUICK COATING.
THE SNOW SHOWERS WILL BE NEAR LINCROFT AROUND 500 PM...ELBERON
AROUND 510 PM...BELMAR AROUND 520 PM...WHARTON STATE FOREST AROUND
530 PM...WARREN GROVE AROUND 540 PM AND WARETOWN AROUND 550 PM.
BE ESPECIALLY CAUTIOUS IF YOU MUST TRAVEL INTO OR THROUGH THE SNOW
SHOWERS. TEMPERATURES ARE ALSO FALLING AND SLICK SPOTS WILL DEVELOP.
LAT...LON 3989 7408 3977 7409 3957 7422 3952 7433
3992 7513 3993 7514 3996 7513 4015 7464
4014 7459 4017 7460 4024 7448 4047 7424
4035 7396
&&
TFGStrong Wind, Delaware Beaches
- When
- February 2, 5:00 PM EST to 9:00 PM EST
- Where
- Delaware Beaches forecast zone
- Measured
- 45 kt (52 mph) measured gust
- Property damage
- $3,000
- Reported by
- WLON
- Coordinates
- 38.683, -75.339 (the zone’s center; the record gives no point)
Strong Wind, Inland Sussex
- When
- February 2, 5:00 PM EST to 9:00 PM EST
- Where
- Inland Sussex forecast zone
- Measured
- 40 kt (46 mph) measured gust
- Property damage
- $3,000
- Reported by
- Department of Highways
- Coordinates
- 38.683, -75.339 (the zone’s center; the record gives no point)
Strong Wind, Kent
- When
- February 2, 5:00 PM EST to 9:00 PM EST
- Where
- Kent forecast zone
- Measured
- 43 kt (49 mph) measured gust
- Property damage
- $3,000
- Reported by
- Department of Highways
- Coordinates
- 39.096, -75.505 (the zone’s center; the record gives no point)
Strong Wind, New Castle
- When
- February 2, 5:00 PM EST to 9:00 PM EST
- Where
- New Castle forecast zone
- Measured
- 41 kt (47 mph) measured gust
- Property damage
- $3,000
- Reported by
- Department of Highways
- Coordinates
- 39.578, -75.639 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Pennsylvania, February 2, 20151 death · $67,000 · 13 events
- Heavy Snow and Winter Weather in Massachusetts, February 2, 20151 death · 1 injured · 23 events
- Cold in South Dakota, February 2, 20151 death · 1 event
- Winter Storm in Vermont, February 2, 2015$265,000 · 16 events
- Strong Wind in New Jersey, February 2, 2015$65,000 · 21 events
- Damaging Winds in Virginia, February 2, 2015$24,000 · 56 kt wind · 13 events
- Winter Storm in Wyoming, February 2 to 4, 201519 events
- Heavy Snow in Maine, February 2 to 3, 201515 events
- Heavy Snow in New Hampshire, February 2, 201514 events
- High Surf in Hawaii, February 2 to 4, 201512 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, February 2, 201552 kt wind · 11 events
- Strong Wind in South Carolina, February 2, 2015$13,000 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 556411, 556413, 556414, 556415.